MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC DIAMOND/BEVEL BONE ACCESS SYSTEM; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK USA, INC DIAMOND/BEVEL BONE ACCESS SYSTEM; ARTHROSCOPE
Model Number NH152PB-CDS
Medical Device Problem Codes Leak/Splash (1354); Product Quality Problem (1506); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2: other - abandonment of procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy for compression fracture.It was reported that during an intra-operative spinal procedure involving the bone cement with mixer, several issues arose when rep was not in the event.The cement was described as runny and not doughy and homogenous prior to delivery, and the cement gun was leaking saline, preventing the advancement of cement into the vertebral body.When rep came back and checked the alleged devices, it looked like the gun was advancing the cement, but there wasn't any cement in the patient or the weapon.This led to the abandonment of the case due to product failure, as there was no backup product available.The procedure was delayed, prolonging the patient's existing hospitalization.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received via manufacturer representative that the issue might be with the washers on the cement cartridges.The patient wasn't affected but case time was delayed while trying to troubleshoot as they had no other product so had to stop case.

Brand Name
DIAMOND/BEVEL BONE ACCESS SYSTEM
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21583732
Report Number1030489-2025-01322
Device Sequence Number9217545
Product Code HRX
UDI-Device Identifier00643169703599
UDI-Public00643169703599
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2025
Device Model NumberNH152PB-CDS
Device Catalogue NumberNH152PB-CDS
Device Lot Number0229866803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/08/2025
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexFemale